MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT18
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis: the guide wire was returned without the original oad or saline line.The initial visual and tactile examination revealed that the spring tip was fractured off 330.4cm distal to the proximal end.The guide wire shaft was curled up at the fracture site and the fractured spring tip was not returned.No biological material was observed on the shaft of the guide wire.At the conclusion of the failure analysis investigation, the root cause of the fractured guide wire could not be conclusively determined.(b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, the tip of a csi viperwire guide wire broke off and was left in the patient.The target lesion originated in the tibio-peroneal trunk (tpt) and extended into the posterior tibial (pt) artery.The physician used a 6fr introducer sheath and a 0.014 glidewire guide wire to access the lesion.The glidewire was exchanged for the csi viperwire guide wire and a csi orbital atherectomy device (oad) was loaded onto the wire.As the oad was being advanced over the guide wire, the physician observed that the tip of the guide wire was within the oad driveshaft.The guide wire was advanced distally and the oad was then advanced further.However, the physician again observed that the tip of the guide wire was within the oad driveshaft.The oad was removed, but while re-positioning the guide wire, the physician noted that the tip had broken off and migrated distally.The physician exchanged the viperwire for a 0.014 nitrex guide wire and advanced a stent over it.The stent was deployed in the area of the broken viperwire tip in order to pin it against the vessel wall.The patient status remained stable throughout the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key5667364
Report Number3004742232-2016-00040
Device Sequence Number18940552
Product Code MCW
UDI-Device Identifier10852528005329
UDI-Public(01)10852528005329(17)170731(10)137021
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberVPR-GW-FT18
Device Catalogue NumberVPR-GW-FT18
Device Lot Number137021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2016
Initial Report FDA Received Date05/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR